What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 10, 10:29 AM EST, 45 minutes earlier.
Area forecast discussion, Jul 10, 10:29 AM EST, 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1129 AM EDT Fri Jul 10 2020
.SYNOPSIS...
Showers and thunderstorms will occur ahead of a weak cold front
today. Another front will move across the region on Sunday. This
will result in temperatures falling a bit below normal for the
weekend into early next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Showers and thunderstorms have developed ahead of a cold front
that will move through the region today. Expect coverage of
thunderstorm activity to increase for the afternoon hours. With
DCAPE values of over 800 there will be the potential for
isolated damaging wind gusts as these storms move through. Will
add this mention to the HWO. Storms today will be much more
progressive than the past several days, however brief heavy
downpours will be possible.
The highest temperatures today will be across eastern portions
of the forecast area where it will take longer for the front to
reach. A few heat index values in the middle to upper 90s will
be possible across eastern portions of the forecast area as
well.
Winds will gust at times today, especially after the passage of
the frontal boundary. Outside of thunderstorm activity these
wind gusts will generally be in the 20 to 30 mph range.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Showers and a few thunderstorms may linger into the evening,
particularly in central Ohio as the short wave strengthens and
closes off as it continues its trek into eastern Ohio and
western Pennsylvania. Besides precipitation chances, response at
the surface will be for a relatively tight pressure gradient
keeping winds up overnight, which will linger into Saturday with
some gusty winds. Clouds will gradually clear overnight as low
level flow become anticyclonic. Weak warm air advection will
commence on Saturday afternoon and cannot rule out a few showers
developing from this forcing, although probability looks low at
this time. Lows will drop into the mid to upper 60s tonight with
highs close to normal on Saturday.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
A very brief period of zonal flow will occur Saturday night until a
secondary lobe of shortwave energy rotates through the Ohio Valley
in the mean longwave trough. The axis of this wave will cross late
Sunday, with showers and thunderstorms expected to be the rule of
the day Sunday, quickly ending in the evening. This will hamper
daytime highs which should only get into the low to mid 80s after
morning lows in the mid 60s.
Overnight should remain dry and see lows drop to the lower 60s
across the region. Monday will have cloudy skies and another lobe of
shortwave energy crossing through lower MI and LERI, possibly
resulting in some showers or thunderstorms with a slightly higher
chance residing in central OH. Once again, highs will only top out
80-85 degrees. Another dry night with cool nw flow should have lows
by Tuesday morning in the 60-65 range. This dry period will last
through daybreak Wednesday, then a slight chance of rain will be
necessary in the forecast as zonal wly flow pushes s/w energy east
as a surface low is progged to be somewhere in the vicinity of nw
OH Wed night.
While models are not that far off on the sensible weather and
overall pattern, the European is a solid 6-12 deg warmer than the
GFS starting Mon night and lasting through Wed night. Euro may
verify better but the trend and national blend of models are cutting
this difference neatly in half. Given a weakly building ridge until
flow becomes zonal Wed night, this seems to be the more reasonable
forecast.
Lowered the temps a bit beyond this period as a hedge towards having
cloud cover streaming in from the west.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
Mist at KLUK and KILN will dissipate early in the TAF period.
Scattered to broken cumulus will spread over the area as a cold
front approaches. Showers and thunderstorms will develop ahead
of this front and sweep across the terminals between 16Z and
21Z. Additional showers and possibly some thunderstorms will
occur behind the front potentially affecting KDAY to KCMH/KLCK
through 00Z. Expect ceilings in central Ohio to drop to MVFR
after 00Z, although at this point it looks like this will only
occur for a few hours before returning to VFR. South winds will
increase ahead of the front. After the front passes, winds will
veer to the west southwest and strengthen a bit further. In
addition, there will be some wind gusts at or above 20 kt. Gusts
will diminish after 00Z although sustained winds will remain
around 10 kt.
OUTLOOK...Thunderstorms are possible Sunday and Monday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...
NEAR TERM...Novak
SHORT TERM...
LONG TERM...Franks
AVIATION...
Hazardous weather outlook, Jul 10, 10:59 AM EST, 15 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1159 AM EDT Fri Jul 10 2020
INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>045-
051>054-060>063-070>072-077>080-111600-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Miami-Champaign-Clark-Madison-Preble-
Montgomery-Greene-Fayette OH-Butler-Warren-Clinton-Hamilton-Clermont-
Brown-Highland-
1159 AM EDT Fri Jul 10 2020
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Central Ohio, South Central
Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...This afternoon and tonight.
Isolated damaging wind gusts will be possible this afternoon.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotters are asked to submit significant weather conditions, while
following all local, state and CDC guidelines.
KYZ100-OHZ046-055-056-064-065-073-074-081-082-088-111600-
Lewis-Delaware-Franklin OH-Licking-Pickaway-Fairfield-Ross-Hocking-
Adams-Pike-Scioto-
1159 AM EDT Fri Jul 10 2020
This Hazardous Weather Outlook is for Northeast Kentucky, Central
Ohio and South Central Ohio.
.DAY ONE...This afternoon and tonight.
Isolated damaging wind gusts will be possible this afternoon.
The combination of temperatures in the upper 80s and lower 90s along
with high relative humidity will lead to the heat index rising to
between 95 and 100 today.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotters are asked to submit significant weather conditions, while
following all local, state and CDC guidelines.
In the hours before
Local storm report, Jul 10, 9:48 AM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1048 AM EDT FRI JUL 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG CALIFORNIA 38.92N 84.26W
07/09/2020 CAMPBELL KY PUBLIC
REPORT VIA SOCIAL MEDIA. TREES DOWN AND LAWN
FURNITURE THROWN. TIME ESTIMATED VIA RADAR.
&&
SEBLocal storm report, Jul 10, 10:01 AM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1101 AM EDT FRI JUL 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 1 NW WILLIAMSTOWN 38.65N 84.57W
07/09/2020 GRANT KY EMERGENCY MNGR
NUMEROUS TREES DOWN ALONG BARNES PIKE IN DRY
RIDGE. TIME ESTIMATED FROM RADAR.
&&
JDRLocal storm report, Jul 10, 10:04 AM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1104 AM EDT FRI JUL 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND DMG 1 ESE DRY RIDGE 38.68N 84.58W
07/09/2020 GRANT KY EMERGENCY MNGR
SEVERAL TREES DOWN ALONG STEWART LANE, KINGS
DRIVE AND ELM STREET OUTSIDE OF DRY RIDGE.
TIME ESTIMATED FROM RADAR.
&&
JDRSpecial weather statement, Jul 10, 10:34 AM EST, 40 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1134 AM EDT Fri Jul 10 2020
OHZ063-072-080-101600-
Highland OH-Fayette OH-Clinton OH-
1134 AM EDT Fri Jul 10 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FAYETTE...EAST CENTRAL
CLINTON AND NORTH CENTRAL HIGHLAND COUNTIES UNTIL NOON EDT...
At 1134 AM EDT, radar indicated a strong thunderstorm near Leesburg,
moving northeast at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Locations impacted include...
Washington Court House, Sabina, Leesburg, Staunton, Good Hope,
Highland, Lees Creek, Rock Mills, New Martinsburg and Jasper Mills.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3943 8333 3933 8362 3941 8373 3961 8348
3947 8330
TIME...MOT...LOC 1534Z 228DEG 28KT 3940 8359
HickmanSpecial weather statement, Jul 10, 10:39 AM EST, 35 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1139 AM EDT Fri Jul 10 2020
OHZ054-055-101615-
Madison OH-Franklin OH-
1139 AM EDT Fri Jul 10 2020
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN AND EAST CENTRAL
MADISON COUNTIES UNTIL 1215 PM EDT...
At 1139 AM EDT, radar indicated a strong thunderstorm near Lake
Darby, moving northeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Columbus, Dublin, Grove City, Upper Arlington, Hilliard, Worthington,
Bexley, Jefferson, West Jefferson, Ohio State University, Lake Darby,
Grandview Heights, Urbancrest, Valleyview, Marble Cliff, Riverlea,
Clintonville, Georgesville, Darbydale and Lincoln Village.
This includes the following Interstates...
I-70 in Ohio between mile markers 83 and 107.
I-71 in Ohio between mile markers 99 and 115.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3982 8319 3997 8332 4014 8307 3992 8287
TIME...MOT...LOC 1539Z 235DEG 15KT 3991 8321
Novak
Local storm report, Jul 10, 11:14 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1214 PM EDT FRI JUL 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 PM TSTM WND GST KOSU OSU AIRPORT 40.08N 83.07W
07/10/2020 M55 MPH FRANKLIN OH ASOS
&&
HICKMANNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 895810, 895815, 895811, 895817, 895812, 895821, 895824, 895839, 895825, 895827, 895832, 895828, 895837.